Alert archive / South Carolina / Flash Flood Watches in 2019
Flash Flood Watch 4, NWS Columbia, SC
NWS Columbia, SC issued this flash flood watch at Dec 21, 2019, 2:51 PM EST for 4 counties in Georgia; 11 counties in South Carolina. It took effect at Dec 22, 2019, 7:00 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 2:51 PM EST (19:51 UTC)
- In effect from
- Dec 22, 2019, 7:00 PM EST
- Expired
- Dec 24, 2019, 1:52 AM EST
- In force
- 31 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- None
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 35 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WGUS62 KCAE 211951 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Columbia SC 251 PM EST Sat Dec 21 2019 GAZ063>065-077-SCZ022-025-027>031-035>038-041-220800- /O.NEW.KCAE.FF.A.0004.191223T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 251 PM EST Sat Dec 21 2019 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Columbia has issued a * Flash Flood Watch for portions of east central Georgia and central South Carolina, including the following areas, in east central Georgia, Burke, Columbia, McDuffie, and Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. * From Sunday evening through Tuesday morning * Heavy rainfall during the period may lead to flash flooding especially in urban areas and locations that received significant rainfall in the past few weeks. * Heavy rain may cause dangerous flooding near streams and creeks. Some roadways may be washed out making travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
8 follow-up statements
795 WGUS62 KCAE 220224 FFACAE Flood Watch National Weather Service Columbia SC 924 PM EST Sat Dec 21 2019 GAZ063>065-077-SCZ022-025-027>031-035>038-041-221700- /O.CON.KCAE.FF.A.0004.191223T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 924 PM EST Sat Dec 21 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Georgia and central South Carolina, including the following areas, in east central Georgia, Burke, Columbia, McDuffie, and Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. * From Sunday evening through Tuesday morning. * Heavy rainfall during the period may lead to flash flooding especially in urban areas and locations that received significant rainfall in the past few weeks. * Heavy rain may cause dangerous flooding near streams and creeks. Some roadways may be washed out making travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
231 WGUS62 KCAE 220855 FFACAE Flood Watch National Weather Service Columbia SC 355 AM EST Sun Dec 22 2019 GAZ063>065-077-SCZ022-025-027>031-035>038-041-222200- /O.CON.KCAE.FF.A.0004.191223T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 355 AM EST Sun Dec 22 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Georgia and central South Carolina, including the following areas, in east central Georgia, Burke, Columbia, McDuffie, and Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. * From this evening through Tuesday morning * Heavy rainfall during the period may lead to flash flooding especially in urban areas and locations that received significant rainfall in the past few weeks. * Heavy rain may cause dangerous flooding near streams and creeks. Some roadways may be washed out making travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
131 WGUS62 KCAE 221945 FFACAE Flood Watch National Weather Service Columbia SC 245 PM EST Sun Dec 22 2019 GAZ063>065-077-SCZ022-025-027>031-035>038-041-231000- /O.CON.KCAE.FF.A.0004.191223T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 245 PM EST Sun Dec 22 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Georgia and central South Carolina, including the following areas, in east central Georgia, Burke, Columbia, McDuffie, and Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. * From 7 PM EST this evening through Tuesday morning * Heavy rainfall during the period may lead to flash flooding especially in urban areas and locations that received significant rainfall in the past few weeks. * Heavy rain may cause dangerous flooding near streams and creeks and other low-lying areas. Some roadways may be washed out making travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
721 WGUS62 KCAE 230012 FFACAE Flood Watch National Weather Service Columbia SC 712 PM EST Sun Dec 22 2019 ...Flash Flood Watch... .Low pressure will move slowly eastward along the Florida Panhandle tonight. The low will be near the Georgia coast Monday. This will result in an extensive plume of moisture being transported into the Midlands and Central Savannah River Area of Georgia with heavy rain at times. The low pressure system will accelerate eastward Monday night with rain expected to end around daybreak Tuesday. GAZ063>065-077-SCZ022-025-027>031-035>038-041-231315- /O.CON.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 712 PM EST Sun Dec 22 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Georgia and central South Carolina, including the following areas, in east central Georgia, Burke, Columbia, McDuffie, and Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. * Through Tuesday morning. * Heavy rainfall during the period may lead to flash flooding especially in urban areas and locations that received significant rainfall in the past few weeks. * Heavy rain may cause dangerous flooding near streams and creeks and other low-lying areas. Some roadways may be washed out making travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
064 WGUS62 KCAE 230819 FFACAE Flood Watch National Weather Service Columbia SC 319 AM EST Mon Dec 23 2019 ...Flash Flood Watch... .Low pressure will move slowly eastward across north Florida and offshore through tonight. This will result in an extensive plume of moisture being transported into the Midlands and Central Savannah River Area of Georgia with heavy rain at times today. Rainfall rates are expected to decrease tonight. The low pressure system will accelerate eastward Monday night with rain expected to end around daybreak Tuesday. GAZ063>065-077-SCZ022-025-027>031-035>038-041-232000- /O.CON.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 319 AM EST Mon Dec 23 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY TUESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Georgia and central South Carolina, including the following areas, in east central Georgia, Burke, Columbia, McDuffie, and Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. * Through early Tuesday morning. * Heavy rainfall during the period may lead to flash flooding especially in urban areas and locations that received significant rainfall in the past few weeks. * Heavy rain may cause dangerous flooding near streams and creeks and other low-lying areas. Some roadways may be washed out making travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
839 WGUS62 KCAE 231956 FFACAE Flood Watch National Weather Service Columbia SC 256 PM EST Mon Dec 23 2019 ...Flash Flood Watch Remains in Effect... .Low pressure will move slowly eastward across north Florida and offshore through tonight. This will result in an extensive plume of moisture being transported into the Midlands and Central Savannah River Area of Georgia with heavy rain at times today. Rainfall rates are expected to decrease tonight. The low pressure system will accelerate eastward Monday night with rain expected to end around daybreak Tuesday. GAZ063>065-077-SCZ022-025-027>031-035>038-041-240400- /O.CON.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 256 PM EST Mon Dec 23 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Georgia and central South Carolina, including the following areas, in east central Georgia, Burke, Columbia, McDuffie, and Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. * Through Tuesday morning * Heavy rainfall during the period may lead to flash flooding especially in urban areas and locations that received significant rainfall in the past few weeks. * Heavy rain may cause dangerous flooding near streams and creeks and other low-lying areas. Some roadways may be washed out making travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
505 WGUS62 KCAE 232354 FFACAE Flood Watch National Weather Service Columbia SC 654 PM EST Mon Dec 23 2019 ...Flash Flood Watch Remains in Effect... .Rainfall has generally been 1 to 2 inches in the west to 2 to 4 inches in the east part of the forecast area. Little additional rainfall is forecast tonight, but runoff over saturated soils because of the recent wet period could possibly cause additional issues. Scattered areas of mainly light rain will end by daybreak as low pressure moves farther eastward. GAZ063>065-077-SCZ022-025-027>031-035>038-041-241200- /O.CON.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 654 PM EST Mon Dec 23 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Georgia and central South Carolina, including the following areas, in east central Georgia, Burke, Columbia, McDuffie, and Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. * Through Tonight. * Little additional rainfall is forecast tonight. Despite diminished rainfall we have maintained the flash flood watch based on high runoff over saturated soil possibly causing additional issues. Earlier a small earthen dam failed in Aiken County prompting a Flash Flood Warning. * Be cautious near small streams and in other low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, it takes little water to move a vehicle off the road and into deeper water. Be especially cautious because it is harder to recognize flood danger at night. && $$
925 WGUS62 KCAE 240652 FFACAE Flood Watch National Weather Service Columbia SC 152 AM EST Tue Dec 24 2019 GAZ063>065-077-SCZ022-025-027>031-035>038-041-240800- /O.CAN.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 152 AM EST Tue Dec 24 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Georgia and central South Carolina has been cancelled. Widespread rainfall has ended across the region with only isolated showers moving over the area through dawn Tuesday. No additional significant rainfall expected. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Dec 21, 1:54 PM EST, 57 minutes earlier.
Area forecast discussion, Dec 21, 1:54 PM EST, 57 minutes before
Area Forecast Discussion National Weather Service Columbia SC 154 PM EST Sat Dec 21 2019 .SYNOPSIS... Low pressure developing in the northern Gulf of Mexico will move eastward tonight and spread rain into the area around daybreak Sunday. The rain will spread across the area Sunday morning through Monday night with heavy rain expected at times. High pressure will return to the region late Tuesday through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... Ridge of high pressure remains over the area as low pressure develops in the northern Gulf of Mexico. High clouds over the region will slowly thicken and lower this evening and early tonight as the low moves into the northeastern Gulf. Overnight rain will begin moving into the area with the CSRA seeing rain in the early morning hours and spreading into the central Midlands toward daybreak. Model soundings have some dry air in the mid levels through daybreak so expect rain which falls to be light with rainfall amounts less than one tenth of an inch. With the increasing clouds overnight low temperatures will be in the upper 30s to low 40s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Significant rain event possible over parts of the area during this period. WPC has the central and eastern Midlands and CSRA in a slight risk for excessive rainfall Sunday into Monday. A closed upper low over the lower MS Valley will slowly drift eastward along the Gulf Coast states Sunday into Monday and then eventually shift off the southeast coast late Monday night. At the surface, wedge like conditions will develop on Sunday with northeasterly flow beneath southwesterly flow aloft with widespread cloudiness. Deep low level easterly flow will develop over the area Sunday and strengthen Sunday night through Monday with anomalously high (4-5 standard deviations above normal) 850mb/925mb winds. The strongest 850mb moisture flux (also 3-4 standard deviations above normal) will move over the forecast area during this period which will coincide with strong upper lift over the region with diffluent 500mb flow. PWAT values rise above 1 inch on Sunday to a peak around 1.5-1.6 inches on Monday during the time of best dynamics and moisture transport, supporting the risk of heavy rain and possible flooding. A flash flood watch may be required. Global model guidance is in reasonable agreement on QPF showing generally 1.5 inches to 3.5 inches of rain over the forecast area through Monday night with the NAM showing really high amounts over 5 inches. Ensemble means are similar within that range and focusing the higher amounts in the southeastern Midlands and CSRA which seems reasonable given better moisture and potential for some convection. Temperatures will be well below normal on Sunday in the 40s to around 50 due to wedge conditions and went below MOS guidance with reasonably high confidence in wedge conditions persisting and strengthening through the day as rain overspreads the region. Monday temperatures should rebound a bit back to near normal in the 50s. Breezy conditions expected to develop late Sunday and continue through Monday night and a Lake Wind Advisory may be required. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Fair and mild weather expected during the extended forecast period including Christmas day. The slow moving upper low will move away from the southeast coast Tuesday and Tuesday night. Upper ridging will move over the region Wednesday and persist through the end of the week as another closed upper low digs into Baja California. There does not appear to be much chance for rain during this period with ridging at the surface and aloft with relatively low atmospheric moisture as PWATs remain below an inch. Temperatures will be well above normal through the period with max temps around 10-15 degrees above normal. Highs will be well into the 60s and some lower 70s cannot be ruled out on Christmas and the day after on Thursday. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR conditions expected through early morning then deteriorating. Low pressure in the northern Gulf of Mexico will move eastward through tonight and begin pushing rain into the area toward daybreak. Light rain will move into AGS/DNL around 10z then spread into CAE/CUB/OGB by 13z. Rain intensity will increase during the morning with cigs and vsbys lowering to MVFR with northeasterly winds increasing and becoming gusty. Near the end of the period brief heavy rainfall is expected to begin with potential for IFR conditions...however confidence in timing and coverage are too low to include in TAFs attm. EXTENDED AVIATION OUTLOOK...High confidence in restrictions and gusty winds continuing through Monday night with periods of heavy rain. LLWS expected late Sunday through Tuesday morning. Late night/early morning restrictions in fog possible Wednesday and Thursday mornings. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Dec 21, 3:35 AM EST, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 335 AM EST Sat Dec 21 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 220845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 335 AM EST Sat Dec 21 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of heavy rainfall will move across the forecast area Sunday into Monday. Localized flooding will be possible during this period. Strong winds may develop on area lakes late Sunday through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Flash Flood Watches in South Carolina, 2019Flash Flood Watches in Georgia, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.